Hello...I was just wondering how common it is to experience heart palpitations with Hashimotos? Been experiencing them several times a day for about a week now, but have never had a problem with them prior to now. Saw my endocrinologist a couple days ago and she didn't seem concerned about it. I have been prescribed levothyroxine 75mcg for about 9 months but now dosage has been increased to 88mcg as my latest test results revealed my TSH has increased to 3.7. Just wondering if this is related to my thyroid or if I should be worried about a heart problem. I do have an issue with anxiety and panic attacks as well. I have an appointment with my GP on Monday so we will see what she says. Any feedback from the forum would be appreciated!
Heart palpitations : Hello...I was just wondering... - Thyroid UK
Being undermedicated can cause palpitations. The dose increase should help but it will take 7-10 days to absorb the increased dose and up to six weeks for it to metabolise.
The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 0.4 - 1.0 with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email email@example.com if you would like a copy of the Pulse article to show your GP or endo.
Hi Clutter and Leesa1079,
I wonder then, would Leesa1079 not feel any relief until it's fully metabolized or would she feel gradual relief as the weeks go by?
Leesa1079, in new to this but I have been having the same thing, palpitations and a feeling of short breathe. I describe it as a fight or flight sensation, feels almost panicked. I dont use the world panic when I described the feeling to traditional docs because they will run with that and the next thing you know, you're on anti anxiety tabs. I know me. I'm not nor have I ever been an anxious person; in actually a very cool calm all the time. So it's hard to get help when a stranger, doctor he/she may be, has created a narrative to fit into their scope of misunderstanding.
If you can, get some reacted magnesium bisglycinate powder to calm the heart/chest rush feeling. It will help get you through at least until you can get the labs/results sorted out.i would take it at night, as it can cause bowel movement. It helps nearly immediately. Here in the US, it is used for cardiac patients in the emergency room.
Also, just for instant calm, even though it's only temporary, drink ice cold water. Drinking it triggers the vega (sp?) nerve to temporarily slow the heart down. It only works for a minute or two at a time, but I know that feeling is scary so this cold water drinking will st least take some of the edge off. the magnesium powder gives you a longer relief, at least several hours if not a full day.
I hope for you relief as soon as possible.
I'll tell you what I've been telling myself: you're headed in the right direction. Rest when you're tired, but don't give up.
Hi Tapped, I am also from the States! 🙂 Thank you for the information. I am new to all of this as well, but I have found this forum to be very helpful and supportive as I don't know much about this disease other than what the internet tells me. Interesting that you mentioned magnesium because I've had magnesium deficiencies in the past. Perhaps that is the culprit. Sorry to hear you're feeling just as miserable! Hope you find some relief as well!
I'm in Houston, but you can get the very Magnesium a cardiologist old me about by Thorne Research, online. I've gotten it from Natural Health and from Amazon before. I've read that the Thorne Research products from Amazon are not actually made by Thorne, but I didn't see anything to indicate inauthenticity when I got it from Amazon. You might even go straight to Thorne Research website and see if you can order from them. I take two to three caps (the little measuring cap comes in the bottle), at night. That's about 600mg. Usually there is bowel movement in the morning, so I wouldn't take until you have a morning off of work/appointments to see how you respond to it. You will get relief from the breathing/chest intensity, but still keep researching and getting your meds and labs aligned so you can feel better without the magnesium. As Clutter mentioned that feeling is a thyroid symptom as well, so you still want to check on that, which I know you will.
I don't know jack about thyroid, but this site has really helped. Keep reading. I'm still looking for a doctor too. I'm heading to Chicago to check out a nurse practitioner mentioned on one of these sites. I will let you know how it goes, if you are looking for a NP or MD. But remind me please...brain fog has been my main symptom.
Brain fog!!! Yes same here! I'm only 37 but I feel like an old lady with these symptoms. I think I may have to cut gluten out of my diet also. I just want to feel normal again, it's so disheartening. But it's good to know I'm not alone in feeling this way! Oh by the way I'm from Chicago lol, so you're going to be in my neck of the woods. Hope the trip brings you some luck!
Yup. 38 over here. Feels like I'm 92 (like I even know anyone who's 92, but you get what I'm sayin!)
I'm type I diabetic since the age of 5 years. So I'm used to the battle of ones body. This thyroid just seemed to come outta nowhere and right when I was working on major projects (podcast book, law practice, travel...) now I've been just working and sleeping. And when I have insomnia I'm on the internet learning, talking with people here, and trying to figure all this t3 t4 NDT Nature Throid Armour vitamin d vitamin b blah blah blah out. I've always been conscious of high eating and keeping track of several body mechanisms, it's just this is new and in addition to a major disease I already had.
I understand being strangers on the internet and all, but if you don't mind my asking what region or state do u live? If it's texas I can let you know who I've seen thus far. The hardest part for me has been finding a doctor who isn't a prick or a doctor who's staff are at least half human.
Well even though thebsyntoms are vast and sometimes scary, they come and go. What happened with me was they would come and go and then suddenly I had several at one time, the. They went back to individual or maybe two at a time. My point is, even feeling unwell, your body will cope - meanwhile use what energy you have to find help. It can be overwhelming.What I have been doing in that regard, especially because I'm a crier when I'm dressed, I've been taking deep breathes when I feel the need to cry or feel like no one understands. I've been doing deep breathing becaus my face and legs are filled with fluid and crying makes it worse and makes my eyes hurt really badly, as I've also had optic pain on my right eye and distorted vision - not diabetes related, but Thyroid related. To a stranger I look normal, but for people who know me, it's obvious. Looks like I'm gaining weight in body fat. But it's myxedema, a form of muscle enzyme leakage that cause fluid rentension. It used to be the main symptom used to diagnose or consider hypothyroid before the advent of the now, often battled, TSH test (which tells jack about what your thyroid is doing, just that it works, but not whether it's working efficiently).
Anyway, I've only been on this site about 3 weeks, if that. But I've been in deep thyroid research since around August 2016; and doctor hunting since December 2016.
No you're not alone. Not at all.
So I live in the Chicago area. May I ask are you male or female? My name is Lisa, it's nice to meet you. Wish it were under better circumstances lol.
Thank you for your response, hopefully with this dosage increase I'll start to feel better. I have a barrage of other symptoms as well including fatigue, dizziness, shortness of breath and headaches, but the heart palpitations have had me worried. I appreciate the input.
Palpitations are very scary and extremely on pleasant . Have you had your Iron panel /ferritin levels checked ? Low iron can cause palpitations and anxiety . Magnesium and Omega fish oils help with palpitations . Adrenal insufficiency can cause palpitations too . It would be advisable to have it checked out too .
Not what you're looking for?
You may also like...
I have been on Levo for six months now and my last set of results were TSH around 2 for a
For the last 2 days I have been getting palpitations and feeling a bit dizzy. I'm going to...
i’ve been getting intermittent daily heart palpitations for a few months now . Recent blood...
questions are - do having heart palpitations do any long term damage to your heart?
What are my...
when i have an often upset stomach as well. Does anybody have experience with heart palpitations?